Alert archive / Florida / Gale Watches in 2017

Gale Watch 3, NWS Jacksonville, FL

February 22, 2017

NWS Jacksonville, FL issued this gale watch at Feb 22, 2017, 2:24 PM EST. It took effect at Feb 23, 2017, 4:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 22, 2017, 2:24 PM EST (19:24 UTC)
In effect from
Feb 23, 2017, 4:00 AM EST
Expired
Feb 23, 2017, 3:12 AM EST
In force
Issued by
NWS Jacksonville, FL

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this gale watch went out at Feb 22, 9:41 AM EST, 4 hours 43 minutes earlier.

Area forecast discussion, Feb 22, 9:41 AM EST, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
941 AM EST Wed Feb 22 2017

.UPDATE...Rain spreading north over Fl as stacked low pressure
shifts se towards s Fl. Locally heavy rainfall may develop this
afternoon through tonight as GFS model continues to show 2+ inch
max along the ne Fl coast in covergent bands. Weak instability
today may result in isolated thunderstorms across mainly ne Fl and
the adjacent coastal waters.

&&

.AVIATION...Current VFR cigs will lower to MVFR by midday as rain
spreads north across ne Fl. Expect MVFR through tonight with rain.
Isolated thunder possible for ne Fl TAF sites but chances too low
to mention.

&&

.MARINE...East southeast winds will increase as low pressure in
ne Gulf moves se across the Fl peninsula through tonight. Advisory
conditions will develop tonight as winds/seas increase.

Rip Currents: Moderate risk through Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  60  78  57 /  60  30  10   0
SSI  69  62  72  60 /  70  50  30  10
JAX  74  62  76  60 /  80  60  40  10
SGJ  73  64  75  63 /  80  70  50  20
GNV  73  62  79  60 /  80  50  30   0
OCF  73  62  78  60 /  80  60  40   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 4 AM Thursday to 4 PM EST Friday for
     Waters from Altamaha Sound GA to Fernandina Beach FL from
     20 to 60 NM-Waters from Fernandina Beach to St. Augustine
     FL from 20 to 60 NM-Waters from St. Augustine to Flagler
     Beach FL from 20 to 60 NM.

     Small Craft Advisory from 1 PM Thursday to 5 AM EST Friday for
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

Zibura/Shashy/Corless
Hazardous weather outlook, Feb 22, 3:14 AM EST, 11 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
314 AM EST Wed Feb 22 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-230830-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
314 AM EST Wed Feb 22 2017

...ISOLATED STORMS POSSIBLE THROUGH EARLY THURSDAY...

...LOCALLY HEAVY RAIN POSSIBLE ALONG THE COAST THROUGH
EARLY THURSDAY...

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Today and Tonight...

There is a slight chance of thunderstorms across northeast Florida
and coastal southeast Georgia through early Thursday.

Locally heavy rainfall in excess of an inch will be possible through
early Thursday morning...mainly along the coast.

There is a Moderate risk of rip currents at the area beaches due to
increasing onshore winds and seas.

A Small Craft Advisory is in effect for the northeast Florida waters
beginning tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

An elevated risk of rip currents is expected at the area beaches through
the end of the week due to an onshore flow and elevated seas.

Small Craft Advisory is in effect for the northeast Florida waters
through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

In the hours before

Special weather statement, Feb 22, 1:45 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
145 PM EST WED FEB 22 2017

FLZ033-125-221930-
St. Johns FL-Coastal Duval FL-
145 PM EST WED FEB 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 230 PM EST...

At 144 PM EST, Doppler radar was tracking a cluster of showers and a
thunderstorm 8 miles northeast of South Ponte Vedra, or 14 miles
northeast of Saint Augustine, moving northwest at 25 mph.

Wind gusts of around 40 mph can be expected along with possible
minor wind damage.

Locations impacted include...
Unf, Ponte Vedra Beach, Neptune Beach, Palm Valley, Sawgrass, South
Ponte Vedra, Vilano Beach, San Pablo, Little Talbot Island and Guana
River State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this activity, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2990 8129 3027 8155 3046 8143 3047 8138
      3025 8135 2994 8124
TIME...MOT...LOC 1844Z 143DEG 21KT 3008 8120

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 2:54 AM ESTSmall Craft AdvisoryJAX60 hr
Feb 22, 1:25 PM ESTSpecial Marine WarningJAX65 min
Feb 22, 1:45 PM ESTSpecial Weather StatementJAXDuval45 min
Feb 22, 2:24 PM ESTSmall Craft AdvisoryJAX48 hr
Feb 22, 3:02 PM ESTSpecial Weather StatementJAXSaint Johns28 min
Feb 22, 3:31 PM ESTSpecial Weather StatementJAXSaint Johns59 min
Feb 22, 3:39 PM ESTSpecial Weather StatementJAXAtkinson, Ware51 min

Nearby

Gale Watches in Florida, 2017Every gale watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.